Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 686, NWS Jackson, MS

September 28, 2011Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 28, 2011, 12:35 AM CDT for Lauderdale County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2011, 12:35 AM CDT (05:35 UTC)
Expired
Sep 28, 2011, 12:58 AM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2122 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WUUS54 KJAN 280535
SVRJAN
MSC075-280615-
/O.NEW.KJAN.SV.W.0686.110928T0535Z-110928T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1235 AM CDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF MERIDIAN...

* UNTIL 115 AM CDT

* AT 1236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR COLLINSVILLE MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUQUALENA AND MEEHAN BY 1245 AM CDT...
  NELLIEBURG BY 1250 AM CDT...
  MERIDIAN BY 105 AM CDT...
  MARION BY 110 AM CDT...
  ZERO BY 115 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3250 8855 3227 8858 3231 8891 3257 8891
TIME...MOT...LOC 0536Z 292DEG 20KT 3248 8885

$$

CME
1 follow-up statement
713 
WWUS54 KJAN 280558
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1258 AM CDT WED SEP 28 2011

MSC075-280608-
/O.CAN.KJAN.SV.W.0686.000000T0000Z-110928T0615Z/
LAUDERDALE MS-
1258 AM CDT WED SEP 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAUDERDALE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3250 8855 3227 8858 3231 8891 3257 8891
TIME...MOT...LOC 0558Z 292DEG 20KT 3239 8874

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 10:12 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Sep 27, 10:12 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1012 PM CDT TUE SEP 27 2011

.UPDATE...THIS UPDATE WILL FOCUS ON THUNDERSTORM DEVELOPMENT AND LOW
STRATUS/DENSE FOG TO OCCUR THIS EVENING AND OVERNIGHT.

ISOLATED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED AS
EXPECTED THIS EVENING AHEAD OF A SLOWLY SAGGING FRONT/CONVERGENT
AXIS. COOL FRONT IS ANALYZED NORTH OF THE ARKLAMISS REGION ALONG A
EL DORADO ARKANSAS TO MEMPHIS LINE AND ACROSS FAR NORTH MS AT THIS
HOUR. THIS FRONT WILL SLOWLY SAG SOUTH ACROSS I-20 CORRIDOR EARLY
MORNING HOURS. ELEVATED INSTABILITY PER SPC MESOANALYSIS OF 2000-3000
J/KG OF MUCAPE EXISTS ACROSS CENTRAL AND SOUTHERN AREAS. THIS WILL
ALLOW FOR SOME STORMS TO BECOME STRONG AND POSSIBLY SEVERE THROUGH
THE LATE EVENING AND EARLY MORNING HOURS. MAIN RISKS WILL BE QUARTER
SIZED HAIL AND HEAVY RAINFALL. HOWEVER...WEAKER ISENTROPIC UPGLIDE IN
PRESENCE OF WEAKER EFFECTIVE SHEAR COULD KEEP STORMS FROM BECOMING AS
ORGANIZED AS THIS MORNING ACTIVITY BECAME.

CONCERNING FOG/STRATUS DEVELOPMENT...DECENT CROSS-OVER
TEMP/DEWPOINTS WILL ALLOW FOR AREAS OF DENSE FOG TO DEVELOP TONIGHT
THROUGH THE EARLY MORNING HOURS ACROSS THE HIGHWAY 82 CORRIDOR AS
COOLER/DRIER AIR SLOWLY FILTERS SOUTHWARD. SOME PATCHY GROUND FOG AND
STRATUS SHOULD DEVELOP ACROSS CENTRAL AND SOUTHERN AREAS THROUGH THE
OVERNIGHT AS SHOWER AND THUNDERSTORM COVERAGE INCREASES. SHOWER/TSTORM
ACTIVITY WILL SLOWLY SHIFT SOUTHEAST AS FRONT SAGS SOUTH THROUGH THE
DAY WEDNESDAY. AREAS BEHIND THE FRONT COULD EXPERIENCE LOW
STATUS/HAZE THROUGH 10AM WEDNESDAY MORNING. UPDATED PRODUCTS ARE OUT
AND UPDATED AVIATION IS BELOW. /ALLEN/

&&

.AVIATION...SHOWERS/TSTORMS WILL CONTINUE ALONG AND JUST NORTH OF THE I-20
CORRIDOR OVER THROUGH THE LATE EVENING. WILL AMEND KJAN/KMEI TAFS TO
INCLUDE VCTS. SHOWERS/TSTORMS WILL SHIFT SLOWLY SOUTHEAST THROUGH THE
OVERNIGHT TOWARDS KHBG AND WILL LIN CORPORATE VCTS LATER IN THE MORNING
HOURS. STRONGER STORMS WILL HAVE TOPS REACHING 40KFT AND TURBULENCE
CAN BE EXPECTED IN CLOSE PROXIMITY TO STORMS.

NORTH OF THE SHOWERS/TSTORMS...FOG (SOMETIMES DENSE) AND LOW STRATUS
WILL BE OCCUR ACROSS HIGHWAY 82 CORRIDOR. LIFR AND IFR CONDITIONS HAVE
ALREADY BEEN OBSERVED AND CONDITIONS ARE EXPECTED TO BOUNCE BETWEEN
LIFR AND IFR MOST OF THE OVERNIGHT PERIOD. STRATUS IS EXPECTED TO
DEVELOP ACROSS SOUTHERN AREAS BEFORE SHOWERS/TSTORMS ARRIVE AND MVFR
TO IFR CONDITIONS COULD BE POSSIBLE THROUGH LATE MORNING HOURS. FOG
WILL CLEAR BUT HAZY SKIES COULD REMAIN THROUGH 15-16Z WEDNESDAY
MORNING. /ALLEN/

&&

.PREV DISCUSSION... /ISSUED 329 PM CDT TUE SEP 27 2011/

DISCUSSION...

TONIGHT THROUGH WEDNESDAY NIGHT...

A DEEP CLOSED LOW CENTERED OVER THE GREAT LAKES/OH VALLEY REGION IS
KEEPING A SURFACE FRONTAL BOUNDARY ANCHORED OVER THE ARKLAMISS THIS
AFTERNOON. AS ADDITIONAL ENERGY ROTATES SOUTH AND EASTWARD AROUND THE
CLOSED LOW...EXPECT THAT ANOTHER ROUND OF SHOWERS/TSTMS AND A
POTENTIAL ORGANIZED CONVECTIVE SYSTEM WILL ERUPT LATER
TONIGHT...MOSTLY LIKELY AFTER 9 OR 10 PM CDT. THE MOST RECENT
MODEL SOLUTIONS INDICATE THAT THIS WOULD OCCUR MAINLY SOUTH OF THE
INTERSTATE 20 CORRIDOR.

MID/UPPER LEVEL WINDS CONTINUE TO BE LARGELY ORIENTED ALONG THE
FRONTAL BOUNDARY AND SUPPORTIVE OF TRAINING OF STORMS AND LOCALLY
HEAVY RAINFALL SHOULD A CONVECTIVE SYSTEM DEVELOP. IN ADDITION...
STEEP MID LEVEL LAPSE RATES WILL SUPPORT SOME HAIL AS HAS BEEN THE
CASE THE PAST FEW NIGHTS. MAV MOS POPS SEEM TOO LOW BASED ON WHAT
HAS OCCURRED THE PAST COUPLE OF NIGHTS AND HAVE RAISED THEM SOME
ACCORDINGLY...PARTICULARLY SOUTH OF INTERSTATE 20.

ANY CONVECTIVE PRECIPITATION THAT CAN DEVELOP TONIGHT SHOULD LINGER
INTO WEDNESDAY MORNING BEFORE FIZZLING OUT AS DRIER AIR SURGES
SOUTHWARD ACROSS THE FORECAST AREA. AS WE GO INTO WEDNESDAY
AFTERNOON AND NIGHT...DRY CONDITIONS WITH SEASONABLY MILD
TEMPERATURES CAN BE EXPECTED. /EC/

THURSDAY THROUGH TUESDAY...

LONG RANGE MODELS AND ENSEMBLES GENERALLY AGREE THAT THE CUT OFF LOW
OVER THE UPPER MISSISSIPPI VALLEY WILL BE PICKED UP AND REPLACED BY
ANOTHER CLOSED UPPER LOW BRINGING A CONTINUATION OF THE DRY AND
SEASONABLY MILD CONDITIONS. HIGHS ON THURSDAY WILL BE IN THE MIDDLE
80S TO LOWER 90S. LOWS FOR EARLY FRIDAY WILL BE IN THE MIDDLE 50S TO
LOWER 60S. WE WILL START TO COOL A LITTLE ON FRIDAY WITH THE STRONGER
COLD FRONT WITH HIGHS FROM THE UPPER 70S TO THE LOWER 80S.

FOR SATURDAY THROUGH TUESDAY...A COOLER AIRMASS AND DRY WEATHER CAN
BE EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK. PRECIPITABLE WATER
WILL BE AROUND ONE HALF INCH OR LESS IN THIS DRY AIRMASS. HIGHS WILL
BE GENERALLY IN THE 70S. WITH LOWS IN THE 40S AND 50S. THE AIRMASS
WILL HAVE SOME RECOVERY ON TUESDAY AS THE PRECIPITABLE WATER
INCREASES FROM 0.75 TO AROUND 1.3 INCHES. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  86  58  87 /  40  19   4   5
MERIDIAN      68  87  56  86 /  40  19   4   5
VICKSBURG     67  86  56  87 /  39  16   3   5
HATTIESBURG   66  85  62  88 /  36  39   3   3
NATCHEZ       70  85  60  87 /  48  24   3   3
GREENVILLE    61  84  58  87 /  13   7   2   5
GREENWOOD     60  84  57  87 /  15   6   2   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Sep 27, 2:39 PM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT TUE SEP 27 2011

LAZ015-016-023>026-MSZ043-047>066-072>074-281945-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
239 PM CDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI AND
PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG STORMS PRODUCING SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE LATER THIS EVENING INTO THE OVERNIGHT HOURS TONIGHT. THIS
ACTIVITY IS EXPECTED FOR AREAS ALONG AND SOUTH OF I-20.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025>042-044>046-281945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-
239 PM CDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

15

In the hours before

Special weather statement, Sep 27, 10:58 PM CDT, 1 hour 37 minutes before
MSZ043-048-049-280455-
RANKIN MS-MADISON MS-HINDS MS-
1058 PM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1058 PM CDT TUE SEP 27 2011

...LINE OF STRONG STORMS HEADING SOUTHEAST INTO THE JACKSON METRO
AREA INCLUDING THE ROSS BARNETT RESERVOIR...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES NORTH OF ANNANDALE
TO 4 MILES NORTHEAST OF BOLTON AT 1056 PM CDT...MOVING SOUTHEAST AT
35 MPH. THESE STORMS WILL BE CROSSING THE MADISON TO JACKSON AREAS
AND THE ROSS BARNETT RESERVOIR BEFORE 1130 PM.

VERY HEAVY RAINS UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS. MOVE
INDOORS TO A PLACE OF SAFETY AND LET THE STORMS PASS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN HINDS...SOUTHERN MADISON AND RANKIN COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3257 8979 3233 8974 3205 8974 3234 9053
      3269 9012
TIME...MOT...LOC 0356Z 294DEG 29KT 3263 9016 3238 9037

40
Special weather statement, Sep 27, 11:10 PM CDT, 1 hour 25 minutes before
MSZ051-052-058-280510-
NEWTON MS-LAUDERDALE MS-CLARKE MS-
1110 PM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT TUE SEP 27 2011

...LINE OF STRONG STORMS CROSSING MERIDIAN MOVING SOUTHEAST...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF
KEWANEE TO 7 MILES WEST OF MEEHAN AT 1110 PM CDT...MOVING SOUTHEAST
AT 25 MPH.

VERY HEAVY RAINS ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CLARKE...LAUDERDALE AND SOUTHEASTERN NEWTON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3204 8845 3201 8856 3236 8914 3254 8839
TIME...MOT...LOC 0410Z 305DEG 23KT 3247 8837 3233 8895

40
Special weather statement, Sep 27, 11:16 PM CDT, 1 hour 19 minutes before
MSZ044-050-280500-
SCOTT MS-LEAKE MS-
1116 PM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1116 PM CDT TUE SEP 27 2011

...STRONG STORM MOVING SOUTHEAST ACROSS CARTHAGE AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF CARTHAGE AT 1115
PM CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LEAKE AND NORTHEASTERN SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3269 8932 3240 8932 3262 8972 3280 8965
TIME...MOT...LOC 0415Z 301DEG 23KT 3268 8959

40
Special weather statement, Sep 27, 11:33 PM CDT, 1 hour 2 minutes before
MSZ045-046-051-280505-
NEWTON MS-NESHOBA MS-KEMPER MS-
1133 PM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1133 PM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER DIXON AT 1134 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN KEMPER...SOUTHERN NESHOBA AND NORTHEASTERN
NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3257 8886 3257 8891 3250 8892 3262 8930
      3279 8924 3271 8881
TIME...MOT...LOC 0434Z 286DEG 20KT 3268 8916

JA
Special weather statement, Sep 28, 12:07 AM CDT, 28 minutes before
MSZ051-052-280550-
NEWTON MS-LAUDERDALE MS-
1207 AM CDT WED SEP 28 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1207 AM CDT WED SEP 28 2011

...BROKEN LINE OF STRONG STORMS MOVING SOUTHEAST AGAIN INTO LITTLE
   ROCK AND DECATUR AREAS...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WAS LOCATED FROM 4 MILES NORTHEAST OF LITTLE ROCK TO 3 MILES
WEST OF CONEHATTA AT 1206 AM CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THESE STORMS.

PEOPLE IN WESTERN LAUDERDALE AND NEWTON COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3228 8881 3226 8931 3255 8932 3257 8886
TIME...MOT...LOC 0506Z 318DEG 22KT 3255 8895 3245 8930

40
Special weather statement, Sep 28, 12:34 AM CDT, 1 minute before
MSZ051-052-280600-
NEWTON MS-LAUDERDALE MS-
1234 AM CDT WED SEP 28 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1234 AM CDT WED SEP 28 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 30 TO 40 MPH WINDS WAS LOCATED ACROSS NORTH CENTRAL NEWTON
COUNTY AND ENTERING NORTHWESTERN AND CENTRAL LAUDERDALE COUNTY AT
1232 AM CDT. THE LINE WAS MOVING SOUTHEAST AT 30MPH

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN LAUDERDALE AND NORTHERN NEWTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3243 8840 3228 8883 3244 8925 3258 8887
      3257 8838
TIME...MOT...LOC 0532Z 270DEG 25KT 3233 8911 3183 8911

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 9:42 PM CDTSpecial Weather StatementJANYazoo28 min
Sep 27, 9:53 PM CDTSpecial Weather StatementJANNewton27 min
Sep 27, 10:16 PM CDTSpecial Weather StatementJANLauderdale29 min
Sep 27, 10:22 PM CDTSevere Thunderstorm WarningJANNewton23 min
Sep 27, 10:29 PM CDTSpecial Weather StatementJANMadison, Yazoo41 min
Sep 27, 10:39 PM CDTSpecial Weather StatementJANLauderdale46 min
Sep 27, 10:58 PM CDTSpecial Weather StatementJANMadison, Rankin57 min
Sep 27, 11:10 PM CDTSpecial Weather StatementJANLauderdale60 min
Sep 27, 11:16 PM CDTSpecial Weather StatementJANLeake44 min
Sep 27, 11:22 PM CDTSevere Thunderstorm WarningJANLeake, Scott38 min
Sep 27, 11:33 PM CDTSpecial Weather StatementJANNeshoba32 min
Sep 28, 12:03 AM CDTDense Fog AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more9 hr
Sep 28, 12:07 AM CDTSpecial Weather StatementJANNewton43 min
Sep 28, 12:34 AM CDTSpecial Weather StatementJANLauderdale, Newton26 min
Sep 28, 5:21 AM CDTSpecial Weather StatementJANAdams29 min
Sep 28, 8:23 AM CDTSpecial Weather StatementJANLamar, Marion32 min
Sep 28, 1:11 PM CDTSpecial Weather StatementJANForrest59 min
Sep 28, 1:29 PM CDTSpecial Weather StatementJANMarion31 min
Sep 28, 1:58 PM CDTSevere Thunderstorm WarningJANLamar, Marion47 min
Sep 28, 2:04 PM CDTSpecial Weather StatementJANForrest46 min
Sep 28, 2:40 PM CDTSpecial Weather StatementJANForrest45 min
Sep 28, 2:44 PM CDTSpecial Weather StatementJANAdams46 min
Sep 28, 2:50 PM CDTSevere Thunderstorm WarningJANAdams55 min
Sep 28, 3:43 PM CDTSevere Thunderstorm WarningJANAdams47 min
Sep 28, 4:38 PM CDTSpecial Weather StatementJANWilkinson32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.